I did 48 weeks and started experiencing hair loss about the same time as you. There's not much you can do about it but just know that it will grow back after tx possibly thicker than before.
In the meantime, shampoo as little as possible and don't color it. I've also heard a satin pillow case will prevent some hair loss as it doesn't provide as much friction as cotton. For hair care products check out the Nioxin line which supposedly promotes growth/thickening. When you finish tx consider taking MSM powder and high potency B vitamins, both good for hair, nails and skin. After this regimen my hair is as luxurious as a 16 year olds and I lost almost 1/2 of it on tx. Don't worry, it will grow back and all this worry will be but a distant memory!
my hair is a lot thinner - even my gradeschool kids noticed!
I am not nearly as worried - it will grow back, and i am a guy too - so it's less impacting.
no real advice here, just knowing you're not alone may help - sitck in there!
Mine got extremely bad starting around week 20 or so but that is when my thyroid went hyper and it contributed to it a LOT. Dont worry too much you are almost done and it will grow back fast - really. I'd have my thyroid levels checked though just to be sure. The good news is if it is your thyroid you are close enough to the end now that iti probably won't damage it for good.
TO: Ny girl...so sorry to hear about your hair, I know with mine, if my hair doesn't look good...I don't look good. That's a side effect I think is highest among my fears. Do you know if your thyroid problem was a result of the hep c treatment? I can only imagine how hard it must be; all of it and will be learning for myself in the upcoming months. Try to take comfort in the fact that your will grow back, nicely, as people on the post responded. God bless you!
TO: kitty face...heard your hair will grow back ("baby fine and straight")...I have thick, curly hair...thanks for the tips..but does it ever grow back to the condition it was prior to treatment? May I ask why the hair can't be colored? On my way to writing down your tips and very much, again, appreciate them. Oh, one quick ?....who sells the Nioxin line and MSM powder? i did use women's one a day vitamins w/b12 years ago and was "nuts"....had sooo much nervous energy it was unbelievable and didn't end till the day was over despite me walking most of the day, to church (far away) and back, to downtown and back....never took another one. Will try it when the time comes, though. Haven't started tmt yet as my doctor is making me make and keep 3 consecutive monthly treatments to prove I'm a reliable patient. only have this month's appt. to go and he'll refer me to a G.I. but am trying to learn all I can.....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.